Does anyone have any info on the use of Tenex or Clonidine in children as a mood stabilizer?
Our developmental pediatrician prescribed this for my son (4) to help with emotional upsets , etc. My husband is not wanting him to start it until he gets more information on long term use/effects and why it isn't approved for use in children under 12 by the FDA.
We are awaiting Fragile X results, as well as an "official" diagnosis. The Dr did mention Aspergers or possible high-functioning Autism, possible OCD and ADHD.
Please give any information you have re: Tenex use or clonidine use.
Both of these medications are used with young children to reduce volatility or angry reactivity. Many medications are listed by the Food and Drug Administration as not approved for use with children, even though the medications are used in clinical practice with children. Your doctor is not doing something that is irresponsible. The drug manufacturers conduct clinical trials as they develop a medication, and the clinical trials almost always are conducted with adults. That is the reason the FDA does not indicate that a medication is approved for use with children. It is up to the individual doctor to make a decision, based on standards of medical care, about when to use a medication in the treatment of children (and teens).
My 6 year has been diagnosed with ADHD and possible Bi-polar. He has been on so many different medications and I am afraid that they are conteracting each other. He has shown agressive behavior and terrible outbursts lately at school. In May he was taken off of Adderrall and continued with Risperdahl now on Dextradine and Risperdahl but still showing signs of agressive behavior within the last two weeks. I asked his doctore whether taking Singular was affecting the meds and he said it shouldn't be. He increased the Dextradine to 15 mg in the morning with a pm dosage of 10 milligrams. He said to keep a close eye on my son by watching his heart rate. I am scared. He shows signs of anger even while playing his Nintendo DS and he gets emotional but apologizes later for his outbursts. I don't want his life to be in danger if the meds are counteracting each other.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.